MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyperglycemia (1905); Vomiting (2144); Urinary Frequency / Polyuria (2275)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged that on (b)(6) 2017, the patient experienced a blood glucose of 586 mg/dl with polyuria, large ketones and vomiting associated with an inaccurate delivery issue.Reportedly, the patient remained hospitalized with diabetic ketoacidosis and was treated with insulin via injection and iv fluids.During troubleshooting with customer technical support (cts), it was revealed that the basal and bolus totals matched the patient¿s programmed settings and that all were recorded as programmed.The patient was able to deliver one unit via air bolus while on the phone with cts which was recorded correctly in the pump¿s history.Cts determined that an issue with the quality of insulin contributed to the bg excursion; however, it was also revealed that the patient only changed their cartridge every 4-5 days against instructions for use.This complaint is being reported because the patient allegedly experienced hyperglycemia while on the insulin pump.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6608415
Report Number2531779-2017-11740
Device Sequence Number16436772
Product Code LZG
UDI-Device Identifier10840406101126
UDI-Public0110840406101126
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age19 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age22 YR
Patient Weight72